MAUDE Adverse Event Report: ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A CCS; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A CCS; SUTURE, NONABSORBABLE, STEEL
Catalog Number M653G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the patient experience a wound dehiscence? confirm the initial cabg was on (b)(6)2024.When did the wound breakdown and osteoporosis occur? is the wound breakdown related to the use of the wire? please explain.Is the osteoporosis related to the use of the wire? please explain.Is the bone cutting through the chest wall related to the use of the wire? please explain.What was the patient¿s tissue condition (normal, thin, calcified, fragile, diseased)? were there any patient stress factors that precipitated the event of sternum wire breakage? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement? please describe the appearance of the suture during the second procedure.What symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that a patient underwent a cabg on (b)(6)2024 and suture was used.On (b)(6)2024, the surgeon checked patient stability through x-ray and found sternum wire broken at 3 parts.Sternum wire was stitched using figure of 8 technique, a technique surgeon had used for more than 20 years.Patient was then rewired on (b)(6)2024 using similar method and new steel wire from new box.Additional information was requested.

Brand Name
STLESS STEEL SIL 4X18IN 5 S/A CCS
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20626862
Report Number2210968-2024-11580
Device Sequence Number12988066
Product Code GAQ
UDI-Device Identifier10705031045477
UDI-Public(01)10705031045477(17)280331(10)TDBEEJ
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM653G
Device Lot NumberTDBEEJ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight81 KG